Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 4, 2012, 2:01 PM EDT for Putnam County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 2:01 PM EDT (18:01 UTC)
- Expired
- May 4, 2012, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 154 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WWUS83 KIWX 041801
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EDT FRI MAY 4 2012
OHZ016-025-041845-
ALLEN OH-PUTNAM OH-
201 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND
SOUTHEASTERN PUTNAM COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR 9 MILES SOUTHWEST OF
OTTAWA...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
COLUMBUS GROVE...
PANDORA...
ROCKPORT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8388 4085 8414 4095 8418 4102 8388
4099 8387 4086 8387
TIME...MOT...LOC 1801Z 263DEG 14KT 4091 8411
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 4, 1:02 PM EDT, 59 minutes earlier.
Area forecast discussion, May 4, 1:02 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 102 PM EDT FRI MAY 4 2012 .AVIATION... / 18Z TAFS / ISOLATED TO SCATTERED SHOWERS/STORMS ALONG AN AREA OF WEAK LOW LVL MOISTURE CONVERGENCE ON THE TAIL END OF A WEAK DISTURBANCE TRACKING INTO SE LOWER MI SHOULD REMAIN EAST-SOUTHEAST OF THE TERMINALS THIS AFTERNOON...LEAVING MAINLY DRY CONDITIONS THROUGH THE TAF PERIOD. CANNOT RULE OUT AN ISO STORM AT FWA BUT PROBABILITY TOO LOW FOR A VCTS/SHRA MENTION. THE PRIMARY SFC BOUNDARY ACROSS NRN IL AND CENTRAL LOWER MI WILL SLIDE SWD THROUGH THE AREA TONIGHT WITH SFC WINDS BECOMING EASTERLY. THE SHALLOW COOLER AIR UNDERCUTTING THE LINGERING WARM AIRMASS ALOFT SHOULD ALLOW AN IFR/MVFR STRATUS DECK TO SET UP ACROSS THE AREA LATER TONIGHT INTO TOMORROW MORNING. && .PREV DISCUSSION... /ISSUED 620 AM EDT FRI MAY 4 2012/ SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/ WK CDFNT EXTENDED FROM CENTRAL MI SEWD TO SRN IA EARLY THIS MORNING. TSTMS WERE OCRG ALONG/AHEAD OF THE FRONT OVER SRN MI/NE IL. MORE STABLE AIRMASS TO THE SOUTH AND EAST OF THE STORMS OVER OUR AREA ALONG WITH WKNG LLJ SHOULD CAUSE THIS CONVECTION TO WEAKEN AS IT APPROACHES OUR AREA EARLY THIS MORNING. CONVECTIVE DEBRIS AND WARMING MID LEVELS AS UPR TROF OVER THE GRTLKS MOVES EAST WITH RIDGING IN ITS WAKE TODAY SUGGESTS DIURNAL DESTABILIZATION WILL BE MODEST AT BEST. MAIN FORCING FOR TSTMS WILL BE WK MOISTURE CONVERGENCE ALONG SHALLOW FRONTAL BOUNDARY DROPPING INTO THE AREA... THUS KEPT POPS IN CHC RANGE. GIVEN AT MOST MODERATE INSTABILITY AND WK WIND FIELDS/DEEP SHEAR... SVR RISK SEEMS TO BE OF PULSE VARIETY. CLOUD DEBRIS AND WEAK WIND FIELDS SUGGEST MOS TEMPS ON TARGET... CONSIDERABLY COOLER THAN YDAY RANGING FROM THE L70S NW TO THE L80S SE. WK CDFNT SHOULD CONT TO BACK S-SW THROUGH SRN PORTION OF CWA THIS EVE. CONTD WITH A CHC OF SHRA ALONG THE FRONT THIS EVE FAVORING MORE STABLE NAM FCST SOUNDINGS. COOLER AIR SHOULD FILTER INTO THE AREA BEHIND THE FRONT WITH LOWS RANGING FROM THE L50S NE TO L60S SW. DRIER AIR WILL CONT TO WORK INTO THE AREA SAT/SAT NGT... HWVR MODELS SUGGEST SOME WK/MOD INSTABILITY WILL DEVELOP OVER THE AREA SAT ALONG AN INVERTED TROF SO CONTD WITH LOW CHC OF SHOWERS/TSTMS...PSBLY LINGERING INTO THE EVE. MOS/MODELS LOOK A BIT TOO WARM ON TEMPS SAT WITH LIGHT EASTERLY FLOW ACROSS THE AREA SO STAYED CLOSE TO PREV FCST HIGHS IN THE 70S. WK CAA SHOULD CONT OFF SFC HIGH TO THE N-NE SAT NGT RESULTING IN LOWS IN THE 50S ACROSS THE CWA. LONG TERM... /SUNDAY THROUGH THURSDAY/ MAIN FOCUS OF LONG TERM WILL BE ON BREAKDOWN OF TEMPORARY RIDGING AND TRANSITION TO NEAR OR BELOW NORMAL PATTERN INTO NEXT WEEK. PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED TO PREVAIL SUNDAY WITH BULK OF MSTR AND LIFT REMAINING W AND S OF THE AREA. AS LONG WAVE TROUGH CONTINUES TO DIG INTO THE PLAINS...A WARM FRONT WILL MOVE NORTH ACROSS THE REGION SUNDAY NIGHT INTO MONDAY...BRINGING A DECENT SHOT FOR SHOWERS AND THUNDERSTORMS. HAVE CONTINUED UPWARD TREND IN POPS...WHICH RESULTED IN LIKELY POPS IN NW AREAS SUNDAY NIGHT TRANSITIONING EASTWARD ON MONDAY. SHOWERS MAY LINGER INTO MONDAY NIGHT BEFORE BULK OF MSTR AND ENERGY EXIT TO THE EAST OF THE REGION. ABOVE NORMAL TEMPS WILL CONTINUE SUNDAY AND MONDAY WITH WARMEST READINGS EXPECTED SUNDAY GIVEN MORE IN THE WAY OF SUNSHINE. AS THE MAIN TROUGH SETTLES INTO THE AREA...ACCOMPANIED BY CLOSED UPPER LEVEL CIRCULATION...TEMPS WILL DROP BELOW NORMAL...BUT NOT OVERLY COLD WITH HIGHS STILL IN THE 60S. 12Z MODELS HAD SOME AGREEMENT ON CLOSE LOW AND TROUGH WORKING EAST ACROSS THE GREAT LAKES. NEW 00Z ECMWF TAKE A MORE DRAMATIC CHANGE DROPPING THE UPPER LOW WELL SOUTH INTO THE GULF STATES BY THE END OF THE PERIOD. AGREE WITH NCEP THAT CONFIDENCE IN MED RANGE SOLUTIONS IS LOW...WARRANTING STATUS QUO ON FORECAST...WITH ALL BLEND OF MODELS SUFFICING FOR THE TIME BEING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...FISHER AVIATION...STEINWEDEL
Hazardous weather outlook, May 4, 10:38 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 AM EDT FRI MAY 4 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051445- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1038 AM EDT FRI MAY 4 2012 /938 AM CDT FRI MAY 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE ALONG AND SOUTH OF HIGHWAY 24 IN INDIANA AND OHIO...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051445- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1038 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 4, 2:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EDT FRI MAY 4 2012
OHZ016-025-041845-
ALLEN OH-PUTNAM OH-
201 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND
SOUTHEASTERN PUTNAM COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR 9 MILES SOUTHWEST OF
OTTAWA...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
COLUMBUS GROVE...
PANDORA...
ROCKPORT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8388 4085 8414 4095 8418 4102 8388
4099 8387 4086 8387
TIME...MOT...LOC 1801Z 263DEG 14KT 4091 8411The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:14 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 3, 11:14 PM EDT | Special Marine Warning | IWX | 53 min | |
| May 4, 6:07 PM EDT | Special Weather Statement | IWX | Williams | 38 min |
| May 3, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 35 min |
| May 3, 8:15 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 45 min |
| May 3, 8:49 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 56 min |
| May 3, 8:59 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 38 min |
| May 3, 9:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
| May 3, 9:48 PM EDT | Areal Flood Advisory | IWX | Berrien | 4 hr |
| May 3, 10:27 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| May 3, 10:53 PM EDT | Special Weather Statement | IWX | Cass | 22 min |
| May 3, 11:04 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 41 min |
| May 3, 11:24 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 36 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.